MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3 11X400MM X 130; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3 11X400MM X 130; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3330-0400S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Impaired Healing (2378)
Date of Event 01/10/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: "[.] the patient underwent a revision surgery, on (b)(6) 2014, after a gamma nail implantation in 2013, due to a reduction of fracture of the left femur.On (b)(6) 2014, a delay in consolidation and breaking of the device was ascertained.".
 
Additional Manufacturer Narrative
The reported event could be confirmed with the help of report of medical-legal technical consultancy provided for investigation.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿the following are the most frequent adverse effects involving the use of internal fracture fixation devices: delayed union or non-union of the fracture site.These devices can break when subjected to the increased loading associated with delayed unions and/or non-unions.Internal fixation devices are load sharing devices which are intended to hold fractured bone surfaces in apposition to facilitate healing.If healing is delayed or does not occur, the appliance may eventually break due to metal fatigue.Loads on the device produced by load bearing and the patient¿s activity level will dictate the longevity of the device.Conditions attributable to non-union, osteoporosis, osteomalacia, diabetes, inhibited revascularization and poor bone formation can cause loosening, bending, cracking, fracture of the device or premature loss of rigid fixation with the bone.¿ formal medical opinion was sought from an experienced independent medical expert as below; "this can really not be assessed with the x-rays.There is a dislocated subtrochanteric fracture described, which is typically associated with a high amount of failure.Besides the x-rays i did not find any further information on additional disease, age and bmi of the patient or on postoperative recommendations regarding weight bearing.These informations would be necessary for a sound assessment of the case." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, one of the possible root causes of the nail breakage is patient related i.E.Delayed consolidation/healing.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3 11X400MM X 130
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10667354
Report Number0009610622-2020-00563
Device Sequence Number17154817
Product Code HSB
UDI-Device Identifier07613153313809
UDI-Public07613153313809
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2015
Device Model Number3330-0400S
Device Catalogue Number33300400S
Device Lot NumberK106589
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR